| Catalog Number |
Z423H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
06/10/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a skin grafting for tattoo procedure on (b)(6) 2023 and suture was used on the thigh with interrupted suturing.Post-op, on (b)(6) 2023, a wound dehiscence occurred.The surgeon treated, but the detail was unknown.The current status of the patient was reported as treated.The surgeon will follow-up with the patient till recovery.The surgeon opined that since it was a challenging case involving skin grafting for a tattoo, he thought the trouble was kind of unavoidable.The surgeon also opined that there may be a problem with tension.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: how many patients experienced wound dehiscence? 1 patient.Please provide quantity of devices used on each patient.1.If there is more than 1 patient, have any of these events been reported to ethicon? (please provide pc numbers.) n/a.If there is more than 1 patient involved and files have not been previously created, please create 1 pc for each patient.N/a.Has the customer been properly notified regarding the recall and have they completed their business reply form? yes.How was lot number scmaxs identified for these patients since this was a post-op issue?the clinic¿s record.How did they confirm use of the specific product code z423h/ lot scmaxs for these patients: was the lot number located in the patient¿s chart? unk.Was the hcp reporting pds clear with lot number scmaxs that was found on the shelf ?unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Female in her late 20s.Date and name of index surgical procedure? procedure: skin grafting for tattoo.Procedure date: (b)(6) 2023.The diagnosis and indication for the index surgical procedure? tattoo.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? n/a.On what tissue was the suture used/location of suture placement? near the groin area of the left thigh.What tissue dehisced? the surgeon didn¿t state clearly.What was the tissue condition (normal, thin, calcified, fragile, diseased)? not reported.How was the suture placed (interrupted or continuous)? unk.How was the suture tied (square knot or multiple knots one end)? unk.Onset date/time of dehiscence? (# post op days) (b)(6) 2023.How was the dehiscence managed? the surgeon treated but the detail was unknown.Please describe any surgical intervention required for the wound dehiscence including date and findings.After initial treatment, the patient didn¿t return to the clinic.Please describe the appearance of the suture during the second procedure, if applicable.Unk.Was the suture found broken post-op? if yes, please describe.The surgeon said it was unknown the suture was broken or loosened.Were there any patient stress factors that precipitated the event for the sutures untying, breakage or pulling out of the tissue? not reported.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? not reported.Other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? since it was a challenging case involving skin grafting for a tattoo, he thought the trouble was kind of unavoidable.However, since it was the product of the target for recall, he considered the possibility of causal relationship.He also understood that it is not possible to determine whether the dehiscence was actually related to pds.What is the patient's current status? treated.The surgeon will follow-up the patient till recovery.If applicable, will product be returned? if so, please provide the return date and tracking information.Yes, unopened samples with the same lot will be returned.We shipped them 15 sep, (b)(4).
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, fourteen unopened samples pertain to the product code z423h.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along of the strand and no anomalies were observed during the evaluation.Also, a functional test was performed using instron equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.